Health knowledge made personal
Join this community!
› Share page:

Does Hyperprolactinemia affect ones weight?


Posted by yasmeen4689

I eat very healthy and I am always watching what I eat, I exercise everyday but no matter what I do, not only am I not losing weight but I am always struggling to maintain my weight and not to gain more. If I where to eat normally like all my friend , or stop exercising as much I would gain allot of wait. I have read allot about nutrition and exercise so I know IâÂ?Â?m going about in the right way. I have had Hyperprolactinemia since I was an early teen. I am now 21, thinking back, my trouble with my weight stared when all the other symptoms of Hyperprolactinemia started. Once I started taking medication (Dostinex) I did lose some weight. Also my prolactin levels never dropped below 60. Maybe if I got it down to the normal levels I would stop having all the symptoms and stop having a problem with my weight.  Can anyone give me any info on how Hyperprolactinemia may be affecting my weight (or metabolism)?
 
Answers (1)
Sort by: Newest first | Oldest first

Yes, hyperprolactinemia can and does cause weight gain.  I'm not sure why doctors suggest birth control as a fix, as they did in my case initially.  The estrogen in birth control increases your prolactin level.  There are two medicines to treat hyperprolactinemia, Dostinex & Parlodel.  If one isn't getting your prolactin level normalized, then I would ask the doctor to try the other one, and to keep increasing the doseage until you normalize.  I read a few ways naturally to help lower your prolactin levels are vitamin B6, zinc, and magnesium.  But, I don't think it could really lower it all the way.  Stress is a huge factor in hyperprolactinema (my levels fluctuated from very low to mid 50's) and weight gain was always there when it went high.  More than likely you will not lose weight until those levels go down.  Other hormones are a factor, such as normal level of estrogen & progesterone.  Please know that when you take a dopamine antiagonist such as Parlodel/Dostinex, you will lower your level of estrogen.  Which will also hinder weight loss progress.  Everything needs to be balanced.  Seek out Endocrinologists, DO's (they believe in alternative & preventative medicine), Anti-aging doctors (which deal with bioidentical hormones not synthetics such as birth control pills).  Last but not least if you find you are lacking progesterone, that could be a major reason why your prolactin is elevated.  I've been through a lot in eleven years and plan to write a book about my experiences.  You need to know what Doctors to go to in order to be treated properly.  Your hormones have everything to do with your weight.

 

Good luck-best of wishes.

 

Kristy-

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: